Alert archive / Arkansas / Flash Flood Warnings in 2001

Flash Flood Warning 98, NWS Jackson, MS

November 28, 2001Ashley County, Arkansas; Morehouse Parish, Louisiana

NWS Jackson, MS issued this flash flood warning at Nov 28, 2001, 11:44 PM CST for Ashley County, Arkansas; Morehouse Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Nov 28, 2001, 11:44 PM CST (05:44 UTC)
Expired
Nov 29, 2001, 2:45 AM CST
In force
3 hr
Issued by
NWS Jackson, MS
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Ashley County, AR, Morehouse Parish, LA

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 5.7 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2001-11-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 655 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2001-11-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 277 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
655 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
850 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
277 m²/s²
0-3 km storm-relative helicity
300 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KJAN 290549
FFWJAN
ARC003-LAC067-290845-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1144 PM CST WED NOV 28 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ASHLEY COUNTY IN SOUTHEAST ARKANSAS
  MOREHOUSE PARISH IN NORTHEAST LOUISIANA

* UNTIL 245 AM CST

* AT 1144 PM CST...THE ASHLEY COUNTY SHERIFFS OFFICE REPORTED COUNTY 
  AND STATE ROADS WITH WATER COVERING THEM NEAR WILMOT. MORE         
  THUNDERSTORMS ARE DEVELOPING OVER MOREHOUSE PARISH AND ARE         
  MOVING NORTH AT 40 MPH. AN ADDITIONAL 1 TO 2 INCHES OF RAIN WILL   
  BE POSSIBLE THROUGH 245 AM ACROSS THE WARNED AREA.

VERY HEAVY RAIN FROM THIS STORM WILL CONTINUE TO CAUSE FLASH 
FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. 
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS 
AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS.

LAT...LON 3274 9195 3269 9164 3334 9152 3333 9193

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Nov 28, 8:15 PM CST, 3 hours 29 minutes earlier.

Area forecast discussion, Nov 28, 8:15 PM CST, 3 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
815 PM CST WED NOV 28 2001

THE BOUNDARY STRETCHES FROM KLFT-KHEZ-KJAN-KTUP WITH TEMPERATURES IN THE
40S WEST AND 70S EAST. UPDATED ZONES TO DECREASE POPS OVER EASTERN
ZONES...ACTIVITY CONTINUES ALONG THE RIVER WITH A FEW SHOWERS
SCATTERED OVER THE EAST...DO NOT EXPECT WIDESPREAD ACTIVITY ATTM.
ALSO ADJUSTED SEVERE WORDING...APPEARS TO BE ANOTHER EARLY MORNING
EVENT. INCREASED WINDS AREAWIDE AND REMOVED TORNADO WATCH. OTHERWISE
FORECAST IS ON TRACK.

.JAN...
MS...FLASH FLOOD WATCH WEST AND NORTHEAST TONIGHT AND THURSDAY
LA...FLASH FLOOD WATCH TONIGHT AND THURSDAY
AR...FLASH FLOOD WATCH TONIGHT AND THURSDAY

In the hours before

Special weather statement, Nov 28, 7:45 PM CST, 3 hours 59 minutes before
LAZ007>009-015-016-023>026-MSZ018-019-025>028-034>036-040>043-047-
048-053-054-059>062-290230-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
745 PM CST WED NOV 28 2001

TORNADO WATCH NUMBER 836 WILL EXPIRE AT 8 PM AND WILL NOT BE
EXTENDED.

SHOWERS AND SCATTERED STRONG THUNDERSTORMS WILL CONTINUE ACROSS
NORTHEAST LOUISIANA AND WESTERN MISSISSIPPI...GENERALLY NORTHWEST
OF A FAYETTE TO WINONA LINE...THROUGH THE LATE EVENING HOURS. WHILE
AN ISOLATED STORM MAY PRODUCE HAIL AND GUSTY WINDS...THE THREAT OF
SEVERE WEATHER HAS TEMPORARILY DIMINISHED.

HOWEVER...AN OUTBREAK OF SEVERE WEATHER...INCLUDING THE THREAT OF
STORMS PRODUCING SIGNIFICANT WIND DAMAGE OR TORNADOES...IS STILL
EXPECTED TO DEVELOP LATER TONIGHT OR THURSDAY MORNING. THIS IS A
POTENTIALLY DANGEROUS SITUATION...AND PEOPLE ACROSS THE REGION ARE
URGED TO CONTINUE CLOSELY MONITORING THE LATEST WEATHER INFORMATION
DURING THE OVERNIGHT HOURS.
Special weather statement, Nov 28, 10:04 PM CST, 1 hour 40 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
291200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1004 PM CST WED NOV 28 2001

...THUNDERSTORMS...
AN OUTBREAK OF SEVERE THUNDERSTORMS...SOME OF WHICH MAY PRODUCE
SIGNIFICANT WIND DAMAGE AND TORNADOES...IS EXPECTED ACROSS THE
REGION LATER TONIGHT AND THURSDAY.

SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER
TONIGHT ACROSS MISSISSIPPI...GENERALLY ALONG AND ABOUT 30 TO 40
MILES EITHER SIDE OF INTERSTATE 55. TO THE WEST AND EAST OF THIS
AREA...ISOLATED SEVERE THUNDERSTORMS ARE EXPECTED ACROSS
NORTHEAST LOUISIANA...SOUTHEAST ARKANSAS...EXTREME NORTHWEST AND
NORTHEAST AND EAST CENTRAL MISSISSIPPI.

A STATIONARY FRONT EXTENDING FROM NEAR GRENADA TO VIDALIA
LOUISIANA WILL MOVE LITTLE OVERNIGHT. SOUTHEAST OF THIS
FRONT...THE ATMOSPHERE HAS BECOME VERY MOIST AND UNSTABLE. LOW
PRESSURE WILL DEVELOP ALONG THIS FRONT OVER LOUISIANA LATE
TONIGHT. AS THIS OCCURS...THUNDERSTORMS WILL INCREASE IN COVERAGE
FROM THE SOUTHWEST. WINDS IN THE LOWER AND MIDDLE LEVELS OF THE
ATMOSPHERE WILL INCREASE...RESULTING IN AN INCREASING RISK OF
SEVERE THUNDERSTORMS.

THE GREATEST RISK OF SEVERE WEATHER OVERNIGHT IS EXPECTED TO BE
IN THE VICINITY OF THE STATIONARY FRONT. THESE STORMS COULD
PRODUCE DAMAGING WINDS...LARGE HAIL AND POSSIBLY TORNADOES. TO
THE WEST OF THE FRONT...MUCH COLDER AIR IN LOWER LEVELS OF THE
ATMOSPHERE WILL LIKELY KEEP THE SEVERE WEATHER LIMITED TO HAIL TO
THE SIZE OF NICKELS.

AS THE LOW PRESSURE SYSTEM INTENSIFIES AND MOVES NORTHEAST ACROSS
WESTERN MISSISSIPPI ON THURSDAY...THE THREAT OF SEVERE WEATHER IS
EXPECTED TO INCREASE EVEN FURTHER. AS A STRONG COLD FRONT
ASSOCIATED WITH THE LOW MOVES ACROSS THE REGION...A LINE OF
THUNDERSTORMS WILL ACCOMPANY THE FRONT. SOME OF THESE STORMS MAY
PRODUCE SIGNIFICANT WIND DAMAGE OR TORNADOES. SUPERCELL
THUNDERSTORMS COULD DEVELOP AHEAD OF THE LINE...AND ALSO POSSIBLY
PRODUCE TORNADOES. AT THE PRESENT TIME...THE GREATEST RISK OF
SEVERE WEATHER ON THURSDAY APPEARS TO BE OVER MISSISSIPPI ALONG
AND EAST OF A MAYERSVILLE TO PARCHMAN LINE.

THIS IS A POTENTIALLY DANGEROUS WEATHER SITUATION. PEOPLE ACROSS
THE REGION SHOULD MONITOR WEATHER CONDITIONS CLOSELY OVERNIGHT
AND THURSDAY.

...FLOODING...
A FLOOD WATCH REMAINS IN EFFECT FOR NORTHEAST LOUISIANA...EXTREME
SOUTHEAST ARKANSAS...AND NORTHERN AND WESTERN MISSISSIPPI ALONG
AND NORTHWEST OF A MERIDIAN...TO JACKSON...TO BROOKHAVEN LINE
THROUGH THURSDAY.

MUCH OF THE FLOOD WATCH AREA HAS RECEIVED 2 TO 5 INCHES OF RAIN
SINCE YESTERDAY...WITH A FEW SPOTS RECEIVING UPWARDS OF 7 INCHES.
THE GROUND OVER THE WATCH AREA IS SATURATED. ADDITIONAL HEAVY
RAINFALL IS EXPECTED ACROSS THE WATCH AREA THROUGH THURSDAY WITH
WIDESPREAD AMOUNTS OF 1 TO 3 INCHES LIKELY. LOCALIZED AMOUNTS OF
4 TO 6 INCHES WILL BE POSSIBLE IN LOCALIZED AREAS PRODUCING
FLOODING OF SMALL STREAMS AND LOW LYING AREAS.

OVER SOUTHEAST MISSISSIPPI...HEAVY RAINFALL IS EXPECTED TO BE
MORE ISOLATED. STILL...PONDING OF WATER IN LOW LYING AND FLOOD
PRONE AREAS MAY OCCUR.

ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT IS LIKELY OVERNIGHT THROUGH THURSDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 29, 12:14 AM CSTFlash Flood WarningJANChicot3 hr
Nov 29, 8:06 AM CSTSevere Thunderstorm WarningJANFranklin, Madison24 min

Nearby

Flash Flood Warnings in Arkansas, 2001Flash Flood Warnings in Louisiana, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.